Gynaecomastia in men with chronic myeloid leukaemia after imatinib

Carlo Gambacorti-Passerini, Lucia Tornaghi, Francesco Cavagnini, Pellegrino Rossi, Francesca Pecori-Giraldi, Luigi Mariani, Nadia Cambiaghi, Enrico Pogliani, Gianmarco Corneo, Lucio Gnessi

Research output: Contribution to journalArticle

Abstract

cKit and platelet-derived growth-factor receptor (PDGFR) are receptor tyrosine kinases expressed in the testis, are involved in testosterone production, and are inhibited by imatinib. We measured hormone concentrations in 38 men receiving imatinib for chronic myeloid leukaemia at baseline and during treatment. Mean follow-up was 23.6 months (SD 7.5). We noted seven cases of gynaecomastia (18%, 95% CI 6-30%). A comparison of hormone concentrations in 21 patients before and during treatment showed that patients who developed gynaecomastia had a reduction in free testosterone concentrations of 29.53 pmol/L (95% CI 11.63-47.43), while patients who did not had a decrease of 6.36 pmol/L (-1.02 to 13.74). In most men with chronic myeloid leukaemia studied here, imatinib was associated with a reduction in the production of testicular hormones and in some, with the development of gynaecomastia.

Original languageEnglish
Pages (from-to)1954-1956
Number of pages3
JournalLancet
Volume361
Issue number9373
DOIs
Publication statusPublished - Jun 7 2003

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Gynaecomastia in men with chronic myeloid leukaemia after imatinib'. Together they form a unique fingerprint.

  • Cite this

    Gambacorti-Passerini, C., Tornaghi, L., Cavagnini, F., Rossi, P., Pecori-Giraldi, F., Mariani, L., Cambiaghi, N., Pogliani, E., Corneo, G., & Gnessi, L. (2003). Gynaecomastia in men with chronic myeloid leukaemia after imatinib. Lancet, 361(9373), 1954-1956. https://doi.org/10.1016/S0140-6736(03)13554-4